Alert archive / Maine / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 25, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 29, 2012, 6:03 PM EDT for Somerset County, Maine. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 6:03 PM EDT (22:03 UTC)
- Expired
- Jun 29, 2012, 6:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
County Somerset County, ME
The radar
The Portland,ME radar (KGYX), 136 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:05 PM EDT | HAIL 0.7 | 1 S Bingham, ME | ALSO WINDS ESTIMATED 30 TO 40 MPH AND HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS51 KGYX 292203
SVRGYX
MEC025-292245-
/O.NEW.KGYX.SV.W.0025.120629T2203Z-120629T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
603 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SOMERSET COUNTY IN WEST CENTRAL MAINE...
* UNTIL 645 PM EDT...
* AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BINGHAM...OR 21 MILES NORTHWEST OF SKOWHEGAN...AND MOVING EAST AT
30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMBDEN...SOLON...MAYFIELD...BRIGHTON...ATHENS...HARMONY...
CAMBRIDGE...HARTLAND...SAINT ALBANS AND RIPLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4487 6933 4492 7001 4510 7000 4511 6964
4502 6962 4503 6954 4506 6949 4507 6947
4508 6935 4499 6932
TIME...MOT...LOC 2201Z 272DEG 25KT 4501 6987
$$
MARINEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:41 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 29, 4:41 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAY ME 441 PM EDT FRI JUN 29 2012 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA THIS EVENING. WEAK HIGH PRESSURE WILL MOVE OVER THE AREA ON SATURDAY. ANOTHER COLD FRONT WILL PUSH THROUGH LATE SATURDAY NIGHT. WEAK LOW PRESSURE WILL KEEP SOMEWHAT UNSETTLED CONDITIONS OVER THE AREA EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... UPDATE...NOT MUCH CHANGE TO THE GOING FCST WITH THIS UPDATE. POP LOOKS GOOD FOR AREAS OF CURRENT CONVECTION. CONDS REMAIN FAVORABLE FOR AT LEAST SCT STRONG TSTMS ACROSS THE NRN AND ERN CWA. LARGE RESERVOIR OF DCAPE AOA 1000 J/KG AND STEEP LLVL LAPSE RATES WILL SUPPORT THE POTENTIAL FOR DMGG WINDS WITH ANY OF THE STRONGER CELLS. ALOFT...STEEP MID LVL LAPSE RATES ARE SUPPORTING PLENTIFUL CAPE IN THE -10 TO -30 C LAYER...AND LARGE HAIL WILL ALSO BE PSBL. WIND SHIFT HAS ENTERED THE CWA...WITH TSTMS FORMING ALONG IT. SO FAR THEY HAVE BEEN STRUGGLING TO MAINTAIN MUCH CONTINUITY...IN BOTH HGT AND STRENGTH. SOUNDING ANALYSIS SUGGESTS THAT SFC DEW POINTS ARE A COUPLE DEGREES TOO COOL TO OVERCOME THE VERY WARM AIR ALOFT...AND A SMALL CAP REMAINS. IT WOULD NOT TAKE MUCH DYNAMIC COOLING TO ERASE THAT REMAINING CAP...AND FOR THAT REASON WILL MAINTAIN THE SVR WORDING IN THE GRIDS. PRES FALLS WOULD SUPPORT THE GREATEST RISK RUNNING FROM THE WHITE MTNS TO THE MIDCOAST OVER THE NEXT COUPLE OF HRS. PREVIOUS DISCUSSION...A SHORT WAVE TROUGH JUST WEST OF MONTREAL CONTINUES TO MOVE SOUTHEASTWARD AS OF 1830Z AND WILL MOVE ACROSS OUR NORTHERN ZONES LATER THIS AFTERNOON AND EARLY EVENING. A COLD FRONT CONTINUES TO PROGRESS ACROSS VERMONT AND WILL CONTINUE MOVING EASTWARD. A MOIST AND UNSTABLE AIRMASS HAS DEVELOPED ACROSS THE REGION THIS AFTERNOON...AND IS COUPLED WITH MODERATE DEEP LAYER SHEAR. ISOLATED TO WIDELY SCT THUNDERSTORMS SHOULD DEVELOP ACROSS NRN VT OR NRN NH BY 20Z...THEN MOVE EASTWARD ACROSS THE WRN ME MOUNTAINS AND INTO CENTRAL MAINE BY 21-22Z. MORE ISOLATED DEVELOPMENT IS POSSIBLE FURTHER SOUTH INTO SRN ME...BUT MUCH LESS CONFIDENCE EXISTS IN THAT POSSIBILITY AS THAT AREA WILL BE MORE REMOVED FROM THE SHORT WAVE FORCING. GIVEN THE KINEMATIC AND THERMODYNAMIC ENVIRONMENT...ANY STORMS THAT DO INDEED DEVELOP AND CAN SUSTAIN THEMSELVES WILL HAVE THE POTENTIAL TO DEVELOP INTO SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. A BRIEF TORNADO CANNOT BE RULED OUT IN CENTRAL MAINE WHERE LOW LEVEL WINDS WILL BE SLIGHTLY MORE BACKED. FLASH FLOOD GUIDANCE IS RELATIVELY LOW ACROSS CENTRAL ME DUE TO RECENT HEAVY RAINFALL. THEREFORE A FLASH FLOOD THREAT IS NON-ZERO DESPITE STORM MOTIONS LIKELY AROUND OR GREATER THAN 20 KT. ANY FLASH FLOOD THREAT WOULD BE ENHANCED BY TRAINING OF STORMS. ANY THUNDERSTORM ACTIVITY SHOULD QUICKLY MOVE OFF TO THE EAST OF THE CWA BY 00-01Z. THEREAFTER...FOR THE BALANCE OF THE NIGHT...MOSTLY CLEAR SKIES ARE EXPECTED. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... FAIR AND WARM WEATHER IS EXPECTED ON SATURDAY. ONLY CAVEAT IS ACROSS THE NORTHERNMOST ZONES WHERE LATE DAY OR EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN AS ANOTHER SHORT WAVE TROUGH SKIMS THE AREA ALONG WITH THE RR QUAD OF AN UPPER LEVEL JET STREAK. ISOLD STRONG STORM POSSIBLE THERE WITH STRONG DEEP LAYER SHEAR IN PLACE DESPITE LESSER INSTABILITY THAN TODAY. CLEARING THEN TAKES PLACE SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH FRIDAY/... LARGE SCALE PATTERN CONTINUES CYCLONIC FLOW ALOFT WHICH RESULTS IN THE THREAT OF CONVECTIVE SHOWERS AND THUNDERSTORMS WHICH BECOME ENHANCED WITH THE PASSAGE OF ANY SHORTWAVES. TIMING OF THESE SHORTWAVES IS VERY DIFFICULT THIS FAR IN ADVANCE. AS A RESULT WILL NOT GO ABOVE CHANCE POPS AT THIS TIME. LATEST MODEL RUNS ARE TRENDING TEMPS A LITTLE COOLER FOR SUNDAY..HAVE NUDGED THEM DOWN ABOUT 5 DEGREES OVER PREVIOUS FORECAST. IT LOOKS LIKE NEXT WEEKS TEMPERATURES WILL BE SEASONABLY WARM BUT NOT GETTING INTO THE EXTREME TEMPERATURES THAT MUCH OF THE EAST WILL SEE. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM...VFR CONDITIONS EXPECTED OUTSIDE OF ANY THUNDERSTORMS THROUGH THIS EVENING. THEREAFTER...SOME LOCAL FOG/MIST IS LIKELY AT NORMALLY PRONE TERMINALS. VFR FOR SATURDAY AND SATURDAY NIGHT. LONG TERM...MAINLY MVFR CONDITIONS WITH LOCALIZED IFR CONDITIONS IN ANY SCATTERED THUNDERSTORMS. && .MARINE... SHORT TERM...SCA FOR MID COAST OF MAINE OUTSIDE OF THE BAYS FOR TONIGHT FOR SEAS BUILDING TO AROUND 5 FT. LONG TERM...WINDS AND WAVES BELOW SCA LEVELS THIS PERIOD. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ150-152. && LEGRO
Hazardous weather outlook, Jun 29, 3:08 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 308 PM EDT FRI JUN 29 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-301915- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 308 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE CROSSES THE AREA AND A COLD FRONT PUSHES IN FROM THE WEST. SOME OF THE STORMS MAY BECOME STRONG OR SEVERE... WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE ACROSS CENTRAL MAINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-301915- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 308 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL GUSTY WINDS MAY AFFECT THE MID COAST OF MAINE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 29, 4:30 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
430 PM EDT FRI JUN 29 2012
MEZ007-008-013-292115-
NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN-
430 PM EDT FRI JUN 29 2012
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 515 PM EDT...
AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER UPTON...OR ABOUT 19 MILES NORTHEAST
OF BERLIN...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND UPTON...MIDDLE DAM...SOUTH ARM...
ROXBURY...BYRON...MOUNT BLUE STATE PARK...WELD AND MADRID THROUGH 515
PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4476 7103 4491 7035 4461 7035 4467 7103
4468 7103
MARINESpecial weather statement, Jun 29, 5:00 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 500 PM EDT FRI JUN 29 2012 MEZ012-292145- SOUTHERN OXFORD- 500 PM EDT FRI JUN 29 2012 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 545 PM EDT... AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 13 MILES WEST OF STONEHAM...OR ABOUT 16 MILES SOUTH OF BERLIN...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STONEHAM...WATERFORD... GREENWOOD...WEST PARIS...NORWAY...PARIS...SOUTH PARIS...HEBRON... HARTFORD AND BUCKFIELD THROUGH 545 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4433 7100 4440 7027 4414 7041 4421 7100 MARINE
Special weather statement, Jun 29, 5:03 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
503 PM EDT FRI JUN 29 2012
MEZ009-292115-
CENTRAL SOMERSET-
503 PM EDT FRI JUN 29 2012
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 515 PM
EDT...
AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SOMERSET COUNTY...OR ABOUT 18 MILES
SOUTHWEST OF GREENVILLE...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND THROUGH 515 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4538 6972 4533 6970 4528 6970 4527 6968
4522 6967 4520 6968 4524 6989 4530 6990
MARINESpecial weather statement, Jun 29, 5:11 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
511 PM EDT FRI JUN 29 2012
MEZ008-013-014-292200-
NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
511 PM EDT FRI JUN 29 2012
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 600 PM EDT...
AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MOUNT BLUE STATE PARK...OR ABOUT 12
MILES WEST OF FARMINGTON...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MOUNT BLUE STATE PARK...
TEMPLE...NEW VINEYARD...FARMINGTON...NEW SHARON...STARKS...MERCER...
MADISON...ANSON AND SMITHFIELD THROUGH 600 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4487 6966 4464 6967 4463 6983 4466 7042
4476 7042
MARINESpecial weather statement, Jun 29, 5:54 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
554 PM EDT FRI JUN 29 2012
MEZ009-014-292245-
CENTRAL SOMERSET-SOUTHERN SOMERSET-
554 PM EDT FRI JUN 29 2012
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 645 PM
EDT...
AT 554 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF BINGHAM...OR ABOUT
22 MILES NORTHWEST OF SKOWHEGAN...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MOSCOW...BINGHAM...
SOLON...BRIGHTON...ATHENS AND HARMONY THROUGH 645 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4487 6951 4495 7008 4508 7007 4509 6964
4502 6962 4503 6954 4498 6952
MARINESpecial weather statement, Jun 29, 5:57 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 557 PM EDT FRI JUN 29 2012 MEZ014-021-022-292245- INTERIOR WALDO-KENNEBEC-SOUTHERN SOMERSET- 557 PM EDT FRI JUN 29 2012 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET COUNTY AND WALDO COUNTY THROUGH 645 PM EDT... AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF STARKS...OR ABOUT 8 MILES EAST OF FARMINGTON...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STARKS...MERCER... NORRIDGEWOCK...SKOWHEGAN...CANAAN...CLINTON AND BURNHAM THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4480 6942 4456 6943 4466 6995 4477 7000 MARINE
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:30 PM EDT | Special Weather Statement | GYX | Oxford | 45 min |
| Jun 29, 5:00 PM EDT | Special Weather Statement | GYX | Oxford | 45 min |
| Jun 29, 5:03 PM EDT | Special Weather Statement | GYX | Somerset | 12 min |
| Jun 29, 5:11 PM EDT | Special Weather Statement | GYX | Franklin | 49 min |
| Jun 29, 5:54 PM EDT | Special Weather Statement | GYX | Franklin | 51 min |
| Jun 29, 5:57 PM EDT | Special Weather Statement | GYX | Kennebec | 48 min |
| Jun 29, 6:30 PM EDT | Special Weather Statement | GYX | Androscoggin | 30 min |
| Jun 29, 6:46 PM EDT | Special Weather Statement | GYX | 29 min | |
| Jun 29, 7:00 PM EDT | Special Weather Statement | GYX | Androscoggin | 30 min |
| Jun 29, 7:03 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 42 min |
| Jun 29, 7:27 PM EDT | Special Weather Statement | GYX | Sagadahoc | 33 min |
| Jun 29, 7:48 PM EDT | Special Weather Statement | GYX | Waldo | 42 min |
| Jun 29, 7:58 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset, Waldo | 47 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.